MedExamP9Hdr.jpg (11134 bytes)

 
THE "CURE"... continued
case and refused to give me any
medication to help.

Watching TV one night, we
saw a legal ad that said: "Have
you taken Levaquin? Call this
law firm." We called that law
firm and many others. At the
same time, in between the
worst of my pains, I used my
research skills to hunt down
all of my symptoms on the
Internet, separating fact from
fiction, as I was trained to do.

I had Fluoroquinolone (FQ)
Toxicity. No doubt about it. 

Med_is_Sick.jpg (55021 bytes)

I found a network of ten active
victims. One was a doctor who
had long studied this condition
and with whom I consulted.
Another, who himself had
taken Levaquin, was now so
crippled that he had to quit his
anesthesiology practice.

My MRls and shoulder
ultrasounds indicate
(inoperable) rotator cuff tendon
ruptures of both shoulders,
tendinosis of the biceps,
thousands of tiny spontaneous
ruptures across the back and
neck, edema and fluid leakage
of the knees.

At about this same time I
finally found a savvy doctor, a
skilled surgeon and therapist,
who knew exactly what to do
and treated my symptoms so
that I could function.
My research and advocacy
about FQ Toxicity came to

BLACK BOX WARNINGS
 
The U.S. Food and Drug
Administration will place a black box
warning - so named because the
warning is surrounded by a black box
- on a prescription medication if
that drug poses the threat of serious
side effects and severe health risks to
prescribed users. Black box warnings
appear on a package insert or on the
medication's label as a clear sign to
users about the potential dangers of
that drug. This is the strongest type
of warning that the FDA will issue to
a drug manufacturer before a recall
takes place and the medication is
entirely removed from the market.
the attention of the FDA, and
they recruited me into their
Special Government Employee
Program. I am one of two
Patient Reps who have FQ
Toxicity-- out of the 40 Patient
Reps across the USA to have
been selected in 2011. We are
the liaisons and advocates for
500,000 persons who have this
dreadful condition.

Our prognoses are bleak.
The antibiotic we took is a
neurotoxin which altered
our DNA. In addition to the
tendon ruptures, it has caused
central nervous system (CNS)
disturbance, brain damage
and irreversible neuropathy. I
am going blind, have double
vision in each eye (separately),
antibiotic resistance, trouble
swallowing (my throat will
eventually close) and each
organ (including my heart,
liver, kidney) will be damaged.

Many children who have
taken an FQ-class drug have
Stevens-Johnson Syndrome,
in which their skin bubbles
and peels away. A rash of
round lesions about an inch
across arises on the face,
trunk, arms and legs, and soles
of the feet. The young and
elderly are especially at risk
for serious life altering side
effects. However, anyone, even
the most physically fit young
adults, can be struck down by

just one pill.

I live from day to day with
several goals:
• To encourage or force
the FDA to put a black box
warning on Levaquin and
Cipro for CNS problems
and irreversible Neuropathy
(currently the black box
warnings address only
tendonitis, tendon rupture and
worsened myasthenia gravis)
• To give this information
more publicity so others can be
informed
• To serve as a resource to all
persons afflicted with this and
other similar conditions
• And to raise enough money
to continue the research on FQ
Toxicity for a treatment or cure.

Informed consent is a must
prior to prescribing or taking
any medication, and to find
out about side effects and drug
contraindications. In medicine,
informed consent requires that
significant risks be disclosed,
as well as risks which would be
of particular importance to that
patient.

For a more in-depth view and
information, please visit my
websites: www.ShareInTheCare.net
or www.FQActionNetwork.org.


                       -- Judith Cohen
                       Augusta,Georgia